Alert archive / Georgia / Frost Advisories in 2014
Frost Advisory 4, NWS Atlanta, GA
NWS Atlanta, GA issued this frost advisory at Oct 22, 2014, 3:03 PM EDT for 6 counties in Georgia. It took effect at Oct 23, 2014, 2:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 22, 2014, 3:03 PM EDT (19:03 UTC)
- In effect from
- Oct 23, 2014, 2:00 AM EDT
- Expired
- Oct 23, 2014, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Atlanta, GA
Counties Fannin County, GA, Gilmer County, GA, Lumpkin County, GA, Towns County, GA, Union County, GA, White County, GA
The radar
The Atlanta radar (KFFC), 162 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.1 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1881 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -74 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
308 WWUS72 KFFC 221903 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 303 PM EDT WED OCT 22 2014 GAZ006-008-009-015-016-230315- /O.NEW.KFFC.FR.Y.0004.141023T0600Z-141023T1300Z/ FANNIN-UNION-TOWNS-LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 303 PM EDT WED OCT 22 2014 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY. * LOCATIONS...NORTHEAST GEORGIA MOUNTAINS * TEMPERATURES...FALLING INTO THE MID 30S. * TIMING...BETWEEN 2 AM AND 9 AM THURSDAY. * IMPACTS...WIDESPREAD FROST WILL KILL OR DAMAGE SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
4 follow-up statements
235 WWUS72 KFFC 222212 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 612 PM EDT WED OCT 22 2014 GAZ007-231300- /O.EXA.KFFC.FR.Y.0004.141023T0600Z-141023T1300Z/ GILMER- 612 PM EDT WED OCT 22 2014 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY. * LOCATIONS...NORTHEAST GEORGIA MOUNTAINS * TEMPERATURES...IN THE MID AND UPPER 30S. * TIMING...BETWEEN 2 AM AND 9 AM THURSDAY. * IMPACTS...WIDESPREAD FROST WILL KILL OR DAMAGE SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ GAZ006-008-009-015-016-231300- /O.CON.KFFC.FR.Y.0004.141023T0600Z-141023T1300Z/ FANNIN-UNION-TOWNS-LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 612 PM EDT WED OCT 22 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY... * LOCATIONS...NORTHEAST GEORGIA MOUNTAINS * TEMPERATURES...IN THE MID AND UPPER 30S. * TIMING...BETWEEN 2 AM AND 9 AM THURSDAY. * IMPACTS...WIDESPREAD FROST WILL KILL OR DAMAGE SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
408 WWUS72 KFFC 230330 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1130 PM EDT WED OCT 22 2014 GAZ006>009-015-016-231300- /O.CON.KFFC.FR.Y.0004.141023T0600Z-141023T1300Z/ FANNIN-GILMER-UNION-TOWNS-LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 1130 PM EDT WED OCT 22 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THURSDAY... * LOCATIONS...NORTHEAST GEORGIA MOUNTAINS * TEMPERATURES...IN THE MID AND UPPER 30S. * TIMING...BETWEEN 2 AM AND 9 AM THURSDAY. * IMPACTS...WIDESPREAD FROST WILL KILL OR DAMAGE SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
732 WWUS72 KFFC 230727 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 327 AM EDT THU OCT 23 2014 GAZ006>009-015-016-231300- /O.CON.KFFC.FR.Y.0004.000000T0000Z-141023T1300Z/ FANNIN-GILMER-UNION-TOWNS-LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 327 AM EDT THU OCT 23 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * LOCATIONS...NORTHEAST GEORGIA MOUNTAINS * TEMPERATURES...IN THE MID AND UPPER 30S. * TIMING...BETWEEN 2 AM AND 9 AM THURSDAY. * IMPACTS...WIDESPREAD FROST WILL KILL OR DAMAGE SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
502 WWUS72 KFFC 231257 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 857 AM EDT THU OCT 23 2014 GAZ006>009-015-016-231400- /O.EXP.KFFC.FR.Y.0004.000000T0000Z-141023T1300Z/ FANNIN-GILMER-UNION-TOWNS-LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 857 AM EDT THU OCT 23 2014 ...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING... TEMPERATURES HAVE RISEN AND FROST IS NO LONGER A THREAT. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this frost advisory went out at Oct 22, 1:42 PM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, Oct 22, 1:42 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 142 PM EDT WED OCT 22 2014 .PREV DISCUSSION... UPDATE... /ISSUED 1056 AM EDT WED OCT 22 2014/ WITH HIGH PRESSURE BUILDING IN FROM THE NW AND A DRY FORECAST...THERE WAS LITTLE TO ADJUST IN THE MORNING UPDATE. ONLY CHANGES WERE TO ACCOUNT FOR THE HOURLY TRENDS. SHORT TERM /TODAY THROUGH THURSDAY/... /ISSUED 312 AM EDT WED OCT 22 2014/ VERY DRY AND COOL FORECAST ON TAP FOR THE SHORT TERM AS STRONG RIDGING CONTINUES INTO THE CWA FROM THE NORTH ALONG THE BACK SIDE OF A DEEPENING CUTOFF LOW IMPACTING NEW ENGLAND. BUFR SOUNDINGS SHOWING CONTINUED EXTREMELY DRY PROFILES AND ANY HIND OF MOISTURE IS ONLY BY THURSDAY AFTERNOON WHERE WE MAY GET SOME CIRRUS. MAIN CONCERN IS WITH FROST POTENTIAL THURSDAY MORNING AS SOME OF THE COLDEST TEMPS OF THE SEASON LOOK TO BE REACHED WITH OPTIMAL RADIATIONAL COOLING...AFOREMENTIONED RIDGING...AND CALM TO LIGHT WINDS. LATEST GUIDANCE HAS COME IN SLIGHTLY COOLER THAN PREVIOUS RUNS ALSO. MID 30S LOOK TO BE POSSIBLE FOR WESTERN PORTIONS OF THE CWA ALONG WITH LOW 30S POSSIBLE FOR HIGHER ELEVATIONS OF NORTHEAST GA. HAVE INCLUDED PATCHY FROST MENTION FOR NOW...THOUGH TRENDS IN GUIDANCE LATER TODAY WILL BE MONITORED FOR EXTENT OF POTENTIAL FROST ADVISORY ISSUANCE. BAKER LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... /ISSUED 312 AM EDT WED OCT 22 2014/ CONTINUED DRY FORECAST FOR MUCH OF THE LONG TERM. HIGH PRESSURE WILL DOMINATE MUCH OF THE LONG TERM...BUT TWO COLD FRONTS ARE EXPECTED TO IMPACT GA DURING THE PERIOD. AN EARLY WEEKEND COLD FRONT SHOULD MOVE THROUGH LATE FRIDAY/EARLY SATURDAY...BUT PRECIPITATION IS NOT ANTICIPATED. A SECOND COLD FRONT SHOULD MOVE THROUGH THE REGION DURING THE MIDDLE OF NEXT WEEK. MODELS ARE PRODUCING SOME SLIGHT CHANCE POPS WITH THIS FEATURE...BUT CHANCES REMAIN TOO SMALL TO MENTION AT THIS TIME. FRIDAY AND SATURDAY MORNINGS CURRENTLY HAVE THE COLDEST MIN TEMPS. WILL HAVE TO CONTINUE TO MONITOR TRENDS...IF TEMPS ARE COLDER THEN PATCHY/AREAS OF FROST MAY BE AN ISSUE FOR THE NORTHEAST GA MTNS. HIGH TEMPS WILL REMAIN NEAR OR SLIGHTLY ABOVE NORMAL FOR THE PERIOD. NLISTEMAA && .AVIATION... 18Z UPDATE... MAIN CHALLENGE THIS AFTERNOON IS WIND DIRECTION. EXPECT THE WINDS TO WAIVER BETWEEN NNE AND NNW THROUGH THE AFTERNOON AND THUS CONFIDENCE IS LOW WHETHER THEY WILL REMAIN ON THE NNE OR NNW SIDE. //ATL CONFIDENCE...18Z UPDATE... HIGH CONFIDENCE ON CIGS AND VSBYS. LOW CONFIDENCE ON WIND DIRECTION DUE TO WIND DIRECTION WAVERING AROUND NORTH. 11 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 68 40 71 45 / 0 0 0 0 ATLANTA 67 45 70 50 / 0 0 0 0 BLAIRSVILLE 61 33 67 39 / 0 0 0 0 CARTERSVILLE 67 36 69 42 / 0 0 0 0 COLUMBUS 72 44 72 49 / 0 0 0 0 GAINESVILLE 66 42 68 48 / 0 0 0 0 MACON 72 38 72 43 / 0 0 0 0 ROME 67 38 70 43 / 0 0 0 0 PEACHTREE CITY 69 36 70 41 / 0 0 0 0 VIDALIA 71 46 73 48 / 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...11 LONG TERM....17 AVIATION...11
Hazardous weather outlook, Oct 22, 6:01 AM EDT, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 601 AM EDT WED OCT 22 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-231200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 601 AM EDT WED OCT 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... COLDER TEMPERATURES MAY LEAD TO PATCHY FROST PRIMARILY ACROSS THE NORTHEAST GEORGIA MOUNTAINS LATE TONIGHT AND EARLY THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
Nearby
Frost Advisories in Georgia, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.